Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
55 Posts
Discussion Starter · #1 ·
I recently began taking Lotronex after involvement in a clinical trial. It has helped me tremendously as I have been IBS-D for many years. My question - has anyone been on this medication for over 6 months?? Apparently they have limited studies after this time, has anyone run into any problems with this medication?? Other than sticker shock on the cost of this medication, it seems to be a wonder drug for me.
 

·
Registered
Joined
·
385 Posts
No doubt you will get more replies if you post to the 5-HT3 forum here on the BB, but I wanted to let you know that I took Lotronex the first time around (before the withdrawal from the market--and after, since I had a good supply at the time of the withdrawal) for 22 months with no adverse effects. Since the return to the market in late 2002, I have been on Lotronex for just over a year, again with no adverse effects. This second time around, some have found that the Lotronex is not as effective as it was the first time around, but I have not really experienced that, although I do need the full prescribed dose of 1 mg twice a day this time (when I was conserving supply during the non-availablity period I was down to half a mg daily). As I said in my FDA testimony in April 2002, the key to successful use of Lotronex without adverse effects is COMMUNICATION with one's physician, and knowledge of one's own body.
 

·
Registered
Joined
·
55 Posts
Discussion Starter · #3 ·
Thanks so much for your reply. I have also had no adverse side effects and I know my body very well after having this for 30 years or so. I just wanted input from someone who has also taken this medication for a longer time period. I am only taking 1-1mg per day due to high cost and I am doing fairly well with this, sure hope the cost drops as my insurance does not cover medication. Thanks again....
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top